Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have itchy sores on outer vulva. No relief from antifungal itch creams. What's going on?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
I have itchy weepy sores in my pubic area by my outer vulva. I recently went through chemo and several surgeries. I have tried OTC anti-fungal itch creams but they just burn and dont really help. The onky thing that has helped is coconut oil. Any idea what is goiing on? I originally thought it was a severe candida problem due to the atibiotics but now I am not so sure. Pleas help.
Posted Sun, 17 Mar 2013 in Vaginal and Uterus Health
Answered by Dr. Nilofer AR 13 minutes later
Thanks for your query.

Before coming to the diagnosis, i would like to have some more information like:
1. Which surgeries did you undergo other than hysterectomy and breast surgery.
2. When was breast cancer detected and when did you get operated for the same?
3. What was the histopathological report of the breast specimen removed surgically.
4. Do you have symptoms of foul-smelling vaginal discharge?
5. Are the sores painful and hard to touch?
6. Why was Hysterctomy done 12 years back. Any histopathological report available?

Waiting for your reply,
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Have itchy sores on outer vulva. No relief from antifungal itch creams. What's going on? 15 minutes later
Hello Dr Nilofer,

1. Small carcinoma removed from leg 5 yrs ago, the Breast was a double mast with reconstruction, the Hysterectomy only uterus was removed ovaries still have
2. Diagnosed 8-2010, 1st surg was dbl Mast 2-2012 followd by 6 chemo treatments and a second surgery to place the implants.
3. Ductal stage 3 grade 3 estrogen pos. There was a large fiud sac around the tumor which had cancer cells floating it in also, undetermined if it spread.
4. the odor comes and goes
5. Yes the weeping tears are very sore and very itchy
6. Hysterectomy was due to an extermenly large cyst, no cancer was found

Please let me know it you need anything else.
thank You
Answered by Dr. Nilofer AR 16 minutes later
Thanks for your immediate reply.

Your symptoms of itchy weeping sores could be due due eczema or fungal infection of vulva.
Other cause i want to rule out is paget's disease of vulva.
There is an association between ductal carcinoma of breast and paget's disease.
The most common symptoms of Paget's disease are itching and patches of red and white scaly skin on the vulva, similar in appearance to eczema.
Diagnosis is done by removing a small piece of tissue(biopsy) and examining it under a microscope.
Treatment is by simple excision of affected part.

So, i recommend you to visit your Gynecologist for detailed examination .
Get a biopsy done if indicated by your doctor.
Maintain personal hygiene.
Use only clean and cotton undergarments.
Avoid moisture. Keep the are clean and dry.

Hope this helps,
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Have itchy sores on outer vulva. No relief from antifungal itch creams. What's going on? 13 minutes later
Thank you Dr Nilofer. I appreciate your help
Answered by Dr. Nilofer AR 8 minutes later
Thank you XXXXXXX.

If you do not have any more queries please close the discussion and rate the answer.

Wish you early recovery. Stay happy.
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor